Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 263, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 1997, 4:41 PM CDT for Grundy County, Marion County, Tennessee. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 1997, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 4, 1997, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Grundy County, TN, Marion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:00 PM CDT | Thunderstorm Wind 50 | Monteagle, TN | Local law enforcement reported several trees were blown down. |
| Jul 4, 5:00 PM CDT | Thunderstorm Wind 50 | Whitwell, TN | Local law enforcement reported several trees were blown down. |
| Jul 4, 5:00 PM CDT | Thunderstorm Wind 50 | White City, TN | Local law enforcement reported several trees were blown down. |
| Jul 4, 5:00 PM CDT | Thunderstorm Wind 50 | Tracy City, TN | Local law enforcement reported several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 042140 RRA SVRBNA TNC061-115-042245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 441 PM CDT FRI JUL 4 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST TENNESSEE ...GRUNDY COUNTY...MARION COUNTY AT 438 PM CDT...DOPPLER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS EXTENDING SOUTHWEST FROM NEAR HILLSBORO TO WINCHESTER. THE STORMS WERE MOVING EAST AT AROUND 25 MPH...AND WILL REACH ALTAMONT AND PELHAM BY 455 PM...TO MONTEAGLE BY 5 PM AND TO WHITWELL AND JASPER BY 515 PM. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:00 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT FRI JUL 4 1997 MAIN FCST PROBLEM THIS AFTN WL BE FNTL BNDRY MOVG SEWD INTO MID TN. 18Z SFC AND ADAP ANALYSIS HAS BNDRY EXTENDING FM NE OF FA ACRS CNTRL KY TO NR MEM W/SFC LO ACRS SRN PTN OF FA. GO ALNG W/SVR TSTM WATCH FOR FA ROUGHLY FM DEKALB TO S AND SW OF BNA AS PER DISCUSSION W/SPC. ATMOSPHERE CONTS TO DESTABILIZE ACRS FA ERLY THIS AFTN AS DECENT FNTL BNDRY CONTS TO SLOWLY MOVE SEWD INTO FA. MID LVL DRYING AND STG MID LVL FLOW WL CONTRIBUTE TO SCTD TSRA THAT WL CONT TO DVLP W/A FEW BECOMING SVR. MAIN THREAT WL BE DOWNBURST AND OUTFLOW WNDS. AFT PCPN AREA MOVES OUT OF FA THIS EVE...WL BE DRIER AND COOLER WX FOR FA FOR REST OF WEEKEND. AS FOR POPS...WL GO CLOSE TO GUID FOR FA MNLY E OF BNA AND PLATEAU FOR EVE. AS FOR TEMPS...NGM/FAN CLOSE TNGT AND SAT AND GNRLY ACCEPTED. AS FOR SAT NGT...WL GO W/FAN AND FOR SUNDAY...MDLS ACCEPTED. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 38 min |
| Jul 4, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| Jul 4, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 45 min |
| Jul 4, 4:54 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 51 min |
| Jul 4, 5:22 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 53 min |
| Jul 4, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Smith | 50 min |
| Jul 4, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 57 min |
| Jul 4, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 45 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 61 min |
| Jul 4, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 53 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 50 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 50 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 52 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 52 min |
| Jul 4, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
| Jul 4, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 50 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Sequatchie | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.